Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 14, 2018, 8:13 PM EDT for Brevard County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 8:13 PM EDT (00:13 UTC)
- Expired
- Jun 14, 2018, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1374 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
610
WWUS82 KMLB 150013
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
813 PM EDT THU JUN 14 2018
FLZ047-147-150045-
Southern Brevard County FL-Northern Brevard County FL-
813 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 845
PM EDT...
At 813 PM EDT, Doppler radar was tracking a strong thunderstorm over
Merritt Island, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Melbourne, Rockledge, Cocoa, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2844 8051 2839 8056 2834 8057 2820 8055
2815 8086 2845 8087 2851 8051 2847 8050
TIME...MOT...LOC 0013Z 267DEG 11KT 2833 8069
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:51 PM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 14, 2:51 PM EDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 251 PM EDT Thu Jun 14 2018 .DISCUSSION... Tonight...The sea breezes are spreading inland, but so far convection has been isolated. The west coast boundary was making more progress as some drier air aloft and westerly flow were spreading outflow boundaries inland a little faster. A collision between the west and east coast boundaries will generate a few strong storms by early evening. The HRRR shows this should be near to just east of I-4, but will keep 30 percent rain chances for most areas through evening. Fri-Sat...A trough will move off the eastern seaboard and the associated frontal boundary will drop southward over the Atlantic. This will keep the subtropical ridge suppressed to our south. Forecast soundings show a deep westerly wind flow, but rather light around 10 knots. The GFS shows a band of drier air expanding across the area, especially in the north, but the ECMWF is not nearly so dry. GFS MOS PoPs are 10-40% Fri and around 20% Sat, but have gone closer to a model blend, which is similar to our previous forecast of scattered PoPs. MOS continues to have highs in the north interior 94-96 degrees, but with scattered coverage of afternoon storms, we haven't seen those readings yet, so will continue to undercut MOS a couple degrees. Previous Discussion... Sun-Wed...Broad high pressure ridging aloft centered over the Ohio Valley extends southward to across the Florida Peninsula early in the period. This high pressure gets pushed southward to across the Gulf Coast States through early next week, then retrogrades toward east Texas midweek. As this occurs, the latest GFS takes a shortwave trough along the eastern seaboard and drops it southward where a closed low circulation develops aloft by late Mon over the Bahamas. Rotating around the periphery of the previously mentioned high pressure, it continues through the Florida Straits where it finally weakens into midweek. At the surface, weak high pressure off of the Carolina coast weakens further as it slides into the western Atlc. With surface/mid- level high pressure now out of the way, a surface boundary is able to sag southward and may potentially align east-west across as far south as the Gulf Coast States and southeast U.S. very late in the period. Onshore surface flow develops Sun into Mon and veers more southerly on Tue, then SWRLY on Wed ahead of the aforementioned approaching front to the north. The daily east-west coast sea breeze regimes will develop each afternoon at least thru Tue and perhaps even on Wed. Some periodic drier air may very well keep PoPs near or just below climo for much of this period. Temperatures should be near or just above seasonal norms. && .AVIATION... High resolution models are indicating isolated coverage of showers and storms this afternoon and evening, with storms moving from west to east. Most of the activity will be concentrated around the collision of the east and west coast sea breezes, as well as along any outflow boundaries. Have included TEMPO groups at KMCO-KSFB-KISM- KDAB as these terminals are most likely to see late afternoon/evening storms develop. Any strong storm will be capable of producing IFR visibilities and MVFR ceilings. There is uncertainty regarding possible storms affecting KTIX-KMLB later this afternoon, have only included VCTS in TAFs for now, but a TEMPO group may need to be added once storms get going across the interior. Elsewhere at KLEE and the Treasure Coast, early showers and vicinity thunderstorms are likely through 14/21Z, then VCSH through sunset. Most storms will dissipate after sunset and VFR conditions will prevail overnight. Expecting another round of late afternoon showers and storms for Friday. && .MARINE... Tonight-Friday...High pressure ridge axis will stay suppressed to our south and provide a southwest gradient wind. Speeds look 10 knots or less, except for a diurnal increase this evening to 10-15 knots offshore. Seas will be 1-2 feet nearshore and up to 3 feet offshore. We're calling for a few mainland storms to push back to the coast through this evening and isolated storms could form overnight especially along the Gulf Stream. Saturday-Tuesday...The ridge axis will stay suppressed south of the state as a frontal trough drops southward over the Atlantic. There will be one more day of light offshore winds on Saturday, then high pressure behind the frontal trough will build north of the waters and produce an onshore wind flow Sunday. Speeds don't look strong, maybe a short period up to 10-15 knots, but otherwise 10 knots or less as the ridge axis settles close to the waters early next week. Weak steering flow may result in afternoon storms on Saturday staying over the mainland. The tail end of the frontal trough should provide a period of showers/storms on Sunday which drop from north to south over the waters. The models show a drier air mass and little rain chance for Mon-Tue. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 74 90 / 30 30 10 20 MCO 73 93 74 93 / 30 50 10 30 MLB 74 90 75 90 / 30 30 10 30 VRB 73 91 74 90 / 30 30 20 30 LEE 74 93 75 93 / 20 30 10 30 SFB 73 93 74 93 / 30 30 10 40 ORL 74 93 76 93 / 30 50 10 30 FPR 72 90 73 90 / 30 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECASTS...Lascody RADAR...Volkmer AVIATION/RADAR...Rodriguez
Hazardous weather outlook, Jun 14, 5:32 AM EDT, 14 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 532 AM EDT Thu Jun 14 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 532 AM EDT Thu Jun 14 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms are expected to develop this afternoon as the east coast sea breeze pushes inland across the coastal counties. Late in the day, the focus for storms will shift to the interior counties as a result of boundary collisions. A few strong storms are likely once again capable of producing frequent lightning strikes, gusty winds up to 50 mph and small hail. Slow storm motion toward the east at 10 to 15 mph will produce some heavy downpours and a quick one to two inches in localized areas. .RIP CURRENT IMPACT... A Moderate Risk of rip currents will exist at the beaches of east central Florida. The greatest threat will be during the afternoon due to tidal effects. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... A few strong storms will develop this afternoon as the east coast sea breeze pushes inland, then interacts with the west coast sea breeze late in the day over the interior. Storm motion will be toward the east at 10 to 15 mph. Mariners near the coast as well as across inland lakes should be prepared to seek safe harbor this afternoon and early evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Isolated to scattered storms will develop each afternoon and evening along sea breeze and outflow boundaries. Locally heavy rainfall, gusty winds and frequent lightning strikes will occur with some storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Kelly
In the hours before
Special weather statement, Jun 14, 5:37 PM EDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Melbourne FL 537 PM EDT THU JUN 14 2018 FLZ059-142145- St. Lucie FL- 537 PM EDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE COUNTY UNTIL 545 PM EDT... At 536 PM EDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Fort Drum. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern St. Lucie County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2741 8046 2740 8068 2754 8068 2754 8049 TIME...MOT...LOC 2136Z 259DEG 4KT 2750 8062 Rodriguez
Special weather statement, Jun 14, 6:43 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
643 PM EDT THU JUN 14 2018
FLZ045-147-142315-
Northern Brevard County FL-Orange FL-
643 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN ORANGE COUNTIES UNTIL 715 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm near
Christmas, moving east at 25 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Titusville, Cocoa, Wedgefield, Port Saint John and Christmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8066 2844 8105 2853 8108 2861 8105
2861 8097 2863 8096 2866 8067
TIME...MOT...LOC 2243Z 268DEG 20KT 2852 8094
RodriguezSpecial weather statement, Jun 14, 6:48 PM EDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Melbourne FL 648 PM EDT THU JUN 14 2018 FLZ041-046-141-147-142315- Coastal Volusia FL-Northern Brevard County FL-Seminole FL- Inland Volusia FL- 648 PM EDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE...NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 715 PM EDT... At 648 PM EDT, Doppler radar was tracking a strong thunderstorm near Geneva, moving north at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Scottsmoor, Chuluota, Geneva, Mims and Maytown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2881 8083 2861 8094 2861 8112 2887 8109 TIME...MOT...LOC 2248Z 186DEG 11KT 2869 8103 Rodriguez
Local storm report, Jun 14, 7:06 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
706 PM EDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 E GENEVA 28.74N 81.10W
06/14/2018 E0.75 INCH Seminole FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZED HAIL,STRONG WINDS,
AND A NUMBER OF SMALL BRANCHES DOWN IN THE ROAD WHILE
DRIVING ON STATE ROAD 46 EAST NEAR THE JOLLY GATOR FISH
CAMP.
&&
CRISTALDISpecial weather statement, Jun 14, 7:52 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
752 PM EDT THU JUN 14 2018
FLZ141-150045-
Coastal Volusia FL-
752 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VOLUSIA COUNTY UNTIL
845 PM EDT...
At 752 PM EDT, Doppler radar was tracking a strong thunderstorm near
Edgewater, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
New Smyrna Beach, Edgewater, Oak Hill, Maytown and Bethune Beach.
LAT...LON 2888 8074 2879 8095 2885 8099 2896 8103
2908 8088
TIME...MOT...LOC 2352Z 236DEG 12KT 2891 8094
WeitlichSpecial weather statement, Jun 14, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
813 PM EDT THU JUN 14 2018
FLZ047-147-150045-
Southern Brevard County FL-Northern Brevard County FL-
813 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 845
PM EDT...
At 813 PM EDT, Doppler radar was tracking a strong thunderstorm over
Merritt Island, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Melbourne, Rockledge, Cocoa, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2844 8051 2839 8056 2834 8057 2820 8055
2815 8086 2845 8087 2851 8051 2847 8050
TIME...MOT...LOC 0013Z 267DEG 11KT 2833 8069
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:39 PM EDT | Special Weather Statement | MLB | Saint Lucie | 36 min |
| Jun 15, 3:04 PM EDT | Areal Flood Advisory | MLB | Martin | 86 min |
| Jun 15, 4:11 PM EDT | Special Weather Statement | MLB | Okeechobee | 34 min |
| Jun 15, 4:20 PM EDT | Special Marine Warning | MLB | 85 min | |
| Jun 15, 4:43 PM EDT | Special Weather Statement | MLB | Indian River | 32 min |
| Jun 15, 5:15 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 60 min |
| Jun 15, 5:35 PM EDT | Special Marine Warning | MLB | 85 min | |
| Jun 15, 5:56 PM EDT | Areal Flood Advisory | MLB | Brevard, Osceola | 94 min |
| Jun 15, 6:48 PM EDT | Areal Flood Advisory | MLB | Brevard | 57 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.